MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; SCREW, FIXATION, BONE
Model Number 6260-4-090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a gmrs adaptor was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the threaded tip is fractured.Material analysis: a material analysis was performed and indicated the following: "the instrument failed in overload rapidly due to high stresses from torque, bending and pulling applied during the surgery.It is likely that there was a small amount of fatigue fracture length that had initiated at the minor diameter of the thread closest to the radius.The long length and small tip diameter are consistent with the ability to apply a high amount of stress to the tip.After investigating the instrument, no material non-conformances, nor manufacturing defects were found on any surfaces analyzed herein." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the gmrs adaptor broke during surgery.It was reported that the surgeon was applying extreme force.Visual inspection of the returned device indicated that the threaded tip is fractured.A material analysis was performed and indicated the following: "the instrument failed in overload rapidly due to high stresses from torque, bending and pulling applied during the surgery.It is likely that there was a small amount of fatigue fracture length that had initiated at the minor diameter of the thread closest to the radius.The long length and small tip diameter are consistent with the ability to apply a high amount of stress to the tip.After investigating the instrument, no material non-conformances, nor manufacturing defects were found on any surfaces analyzed herein." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that as a result of the breakage of the mcreynolds adaptor, the surgeon had to perform an extended trochanteric osteotomy to remove the stem.

Brand Name
MCREYNOLDS IMPACTOR ADAPTER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14988939
Report Number0002249697-2022-01003
Device Sequence Number1777743
Product Code HWC
UDI-Device Identifier07613327217896
UDI-Public07613327217896
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2009
Device Model Number6260-4-090
Device Catalogue Number6260-4-090
Device Lot NumberTACDB25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown